Ch27-Summary&Questions

Card Set Information

Author:
tford7
ID:
104498
Filename:
Ch27-Summary&Questions
Updated:
2011-09-26 19:06:11
Tags:
Ch27 Summary Questions
Folders:

Description:
Ch27-Summary&Questions
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user tford7 on FreezingBlue Flashcards. What would you like to do?


  1. _______ _______ is often associated with common diseases including arteriosclerosis, athersclerosis, peripheral vascular disease, and aortic aneurysms.
    Vascular dysfunction
  2. Arteriosclerosis, also known as _______ of the _______, is a thickening and solidifying of the endothelial lining of the walls in small arteries & arterioles, causing deminished blood flow.
    hardening of the arteries
  3. Atherosclerosis is the development of _______ in the intimal layer of larger arteries, eventually developing blockage of the vessel lumen.
    plaques
  4. Numerous risk factors are associated with the long term development of arteriosclerosis and atherosclerosis, which is a direct precursor of _______.
    CVD
  5. Peripheral occlusive disease may take years to develope and can occur _______ & _______. More common in lower extremities, the patient develops decreased abilities to ambulate in certain distances due to arterial insufficiency.
    suddenly; severly
  6. An _______ is a permanent, localized buldging, and stretching of an artery. It must be identified and treated at an early stage, or it may lead to serious complications.
    aneurysm
  7. _______ _______ can cause other diseases including Buerger's Disease, Subclavian Steal Syndrome, Raynaud's Disease, Thrombophlebitis, Varicose Veins, & Venous Stasis Ulcers.
    Vascular dysfunction
  8. A client is newly diagnosed with DVT of the right calf. The client also has a bleeding disorder. As the nurse, you should know:
    a. anticoagulant therapy may be contraindicated in clients with bleeding disorders
    b. anticoagulant therapy may be administered at half usual dose
    c. anticoagulant therapy may be administered at two times the usual dose
    d. anticoagulant therapy may be administered at two times the usual rate.
    • A
    • Rationale-Clients with bleeding disorders need to be assessed for risks and contraindications associated with the disease prior to the start of anticoagulant therapy
  9. A client comes to the emergency center with symptoms of hoarseness, dysphagia, and tracheal displacement. The nurse knows these symptoms are most frequently related to:
    a. cerebral aneurysm
    b. aortic-renal aneurysm
    c. thoracic-aortic aneurysm
    d. abdominal-aortic aneurysm
    • C
    • Rationale-These are classic symptoms of thoracic aortic aneurysm, related to the pressure of the aneurysm on the esophagus and laryngeal nerve
  10. A client, who takes daily, warfarin (Coumadin) is being discharged from the hospital. As a part of discharge teaching, the nurse tells the client to immediately notify the healthcare provider if the following occurs:
    a. consumes a serving of spinach, which contains vitamin K
    b. bleeding that continues longer than 10 min. after pressure has been applied
    c. receives a notice from the lab that his INR is 1.8
    d. ate a spicy meal, then took in an antacid after his noon meal to resolve indigestion
    • B
    • Rationale-Uncontrolled bleeding after 10 minutes must be reported to the physician, as excessive bleeding can indicate hypercoagulation.
  11. When a client is discharged in Warfarin (Coumadin) therapy, which statement is evidence that the client understands the discharge teaching?
    a. Regular blood monitoring is needed
    b. Moderate amounts of alcohol are OK
    c. Aspirin can be used for joint pain
    d. More spinach or broccoli is needed in the diet
    • A
    • Rationale-INRs must be taken on a consistent basis to monitor the effectiveness of the Coumadin, and the blood level is in therapeutic and safe range
  12. A client is receiving Warfarin (Coumadin) for treatment of a DVT. The nurse observes ecchymotic areas on the extremities, and client states his gums have been bleeding. Which nursing action is most appropriate?
    a. Administer his daily dose of Warfarin, then notify the healthcare provider of the client's status
    b. Administer the daily dose of warfarin. These are expected side effects
    c. Hold the Warfarin and notify the healthcare provider of the assessment findings
    d. Teach the client to use a soft toothbrush and avoid injuries
    C
  13. The healthcare provider begins an IV infusion of t-PA. The nurse will be assessing for:
    a. eipstaxis
    b. decreased pulse rate
    c. increased blood pressure and restlessness
    d. ankle edema
    • A
    • Rationale-Frank bleeding is a side effect of t-PA, and has 3 times greater incidence of bleeding than Heparin.
  14. A client is admitted to the ICU with a diagnosis of DVT of the left leg and is on IV heparin. The nurs eknows heparin is often used to treat DVT because it:
    a. has an immediate effect and can be quickly reversed if needed
    b. enhanced clot formation caused by platelet aggregation in the arterial system
    c. breaks down the clots formed in the venous circulation by stimulating fibrinolysis
    d. suppresses the synthesis of Vit K dependent clotting factors, preventing further clotting
    • A
    • Rationale-Heparin does not dissolve clots, but prevents further clot formation and is reversed quickly with protamine sulfate
  15. A client has a venous ulcer. Which statement indicates the assessment data associated with these ulcers?
    a. Edema & pigmentation changes are not usually present around the area of the ulcer.
    b. Ulcers are characterized by irregular margins, ulcer beds are pink, & there is edema and swelling.
    c. Peripheral pulses are absent, edema is infrequent, & the ulcer is pink in color.
    d. Very painful necrotic, pale gray base, and located in the heel, toes, or lateral malleolus.
    • B
    • Rationale-Venous ulcers have edema at the site, irregular margins, and pink ulcer beds.
  16. Which of the following signs ans symptoms would be consistent with a diagnosis of pulmonary embolism?
    a. Fever, abdonimal pain, and dyspnea
    b. Hypertension, chills, and painful cough
    c. Pleuritic chest pain, hemoptysis, and tachypnea
    d. Crackles in lungs, deminished heart sounds, and lethargy
    • A
    • Rationale-Fever, abdominal pain, and dyspnea are the 3 major symptoms of pulmonary embolism
  17. A client was diagnosed with several peripheral vascular diseases. Which of the following nurses diagnoses would be most appropriate for this client?
    a. Sexual dysfunction
    b. Fluid volume deficit
    c. Ineffective airway clearance
    d. High risk for infections
    • D
    • Rationale-Decreased blood flow leads to tissue necrosis and infection

What would you like to do?

Home > Flashcards > Print Preview